MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis conclusion: the oad and wire were received at csi for analysis.Visual examination confirmed a driveshaft fracture at the proximal edge of the crown.The driveshaft fragment remained engaged on the guide wire.There was no other damage noted.The oad functioned as intended during functional testing.Driveshaft flexing at the weld location can initiate a fatigue failure, and scanning electron microscopy analysis identified fatigue striations at the site of the driveshaft fracture.It is hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape.However, the exact root cause of the fracture is undetermined.The diamondback 360® coronary orbital atherectomy system instructions for use manual warns, "never force the crown if any resistance is felt within the vessel as vessel perforation may occur.If resistance is felt, retract the crown, while monitoring the cause of the resistance, and immediately stop treatment.Use fluoroscopy to analyze the situation and to monitor the cause of the resistance." at the conclusion of the device analysis investigation, the reported stall could not be confirmed.However, the reported driveshaft fracture was confirmed.(b)(4).
 
Event or Problem Description
Following approximately five treatments on low speed in the mid right coronary artery (rca), the oad was advanced proximal to the next area of intended treatment.Before the physician could press the on/off button, the oad pitch changed, and the oad stalled.The distal driveshaft and crown then appeared to be detached from the device on imaging.The oad was removed from the patient.The oad fragment was snared, and a stent was placed to complete the procedure.

Brand Name
DIAMONDBACK CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11332190
Report Number3004742232-2021-00044
Device Sequence Number13711795
Product Code MCX
UDI-Device Identifier10852528005787
UDI-Public(01)10852528005787(17)211130(10)297139
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDBEC-125
Device Catalogue Number70058-13
Device Lot Number297139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR